MAUDE Adverse Event Report: CAREFUSION, INC TRAY EPID CONT WE18G3.5 C20 LOR5 S/L/L-E; ANESTHESIA CONDUCTION KIT

CAREFUSION, INC TRAY EPID CONT WE18G3.5 C20 LOR5 S/L/L-E; ANESTHESIA CONDUCTION KIT
Catalog Number 406047
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/02/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Other occupation: unit supervisor, labor & delivery/high risk ob.Pma / 510(k)#: enforcement discretion.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the tray epid cont we18g3.5 c20 lor5 s/l/l-e had disconnected "between the epidural catheter and the yellow tubing", with the tubing "leaking rop/fent on the floor", while 30 minutes later, leakage was also discovered at the "connection piece", which was noticed to be cracked upon replacement.
 
Additional Manufacturer Narrative
Investigation: one sample was received for evaluation.Visual evaluation confirmed the reported failure mode (damaged connector).The connector was badly cracked at the parting line.The source for the cracking could not be confirmed by the evaluation but based on the reviewed sample, the most likely contributor was identified as over-torqueing of the connector.However, the investigation was not able identify a probable root cause for the observed failure mode since all influences on the connector while in used are not known and not retrievable by this investigation.Since no probable root cause was identified at the manufacturing site or during distribution, the investigation was not able to identify any corrective or preventive actions.A review of the device history records shows that all inspection results passed per the dhr process and no anomalies were noticed during production.
 
Event or Problem Description

Brand Name
TRAY EPID CONT WE18G3.5 C20 LOR5 S/L/L-E
Common Device Name
ANESTHESIA CONDUCTION KIT
Manufacturer (Section D)
CAREFUSION, INC
400 east foster rd
mannford OK 74044
MDR Report Key8351467
Report Number1625685-2019-00009
Device Sequence Number11162645
Product Code CAZ
UDI-Device Identifier00382904060473
UDI-Public00382904060473
Combination Product (Y/N)N
Initial Reporter StateSD
Initial Reporter CountryUS
PMA/510(K) Number
SEE H.10.
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other,use
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/19/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2020
Device Catalogue Number406047
Device Lot Number0001267373
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/11/2019
Initial Date Received by Manufacturer 02/04/2019
Supplement Date Received by Manufacturer02/04/2019
Initial Report FDA Received Date02/19/2019
Supplement Report FDA Received Date03/19/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;